# SDR 20001207SH016

- Difficulty date: November 21, 2000
- Submitted: December 7, 2000
- Operation: General aviation
- Aircraft: N8TC
- Make and model: Cessna 310Q
- Aircraft serial: 310Q0264
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Tube
- Part number: 504501019
- Condition: Cracked
- Location: Lt Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, PILOT ADVISED BY GROUND OBSERVERS, LT MLG STILL DOWN.  GEAR CYCLED SEVERAL TIMES, GROUND OBSERVERS REPORTED LT MAIN GEAR STILL DOWN.  GEAR SELECTED DOWN, SAFE LANDING.  INSP SHOWED LT M/G TORQUE TUBE, PN 5045010-19, CRACKED, FAILED.  CRACK APPEARED TO ORIG BTWN THREADED BOSS WHERE FORK BOLT PN 5141052-1 LATCHES, AND AFT FLANGE OF AFT PIVOT BOLT MOUNTING BRACKET.  AREA OF BOSS, CRACK RUSTED FOR APPROX 1.5 INCHES INDICATING PRE-EXISTING CONDITION.  CRACK EXTENDS AXIALLY AFT FOR 2 INCHES, THEN EXTENDS RADIALLY FWD OF BOSS FOR APPROX 5 INCHES TO 6 INCHES SPIRALLING AROUND TUBE.  INSP OF INTERIOR OF TORQUE TUBE SHOWED NUMEROUS SPOTS OF CORROSION WITH A CONCENTRATION OF RUST AT THREADS BOSS.  (X)
